Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jan 30, 2014, 6:47 AM CST for 15 counties in Texas. It took effect at Jan 30, 2014, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2014, 6:47 AM CST (12:47 UTC)
- In effect from
- Jan 30, 2014, 12:00 PM CST
- Expired
- Jan 30, 2014, 4:46 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3347 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 301247 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 647 AM CST THU JAN 30 2014 TXZ021>023-027>029-033>035-039>041-310000- /O.UPG.KLUB.FW.A.0003.140130T1800Z-140131T0000Z/ /O.NEW.KLUB.FW.W.0003.140130T1800Z-140131T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- 647 AM CST THU JAN 30 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR LOCATIONS OF THE FAR SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS ON THE CAPROCK... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...FROM THE SOUTHWEST TO WEST AROUND 20 MPH AT THE 20 FOOT LEVEL WITH STRONGER GUSTS. * MINIMUM HUMIDITY...DROPPING TO AROUND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ030-036-042-310000- /O.NEW.KLUB.FW.W.0003.140130T1800Z-140131T0000Z/ FLOYD-CROSBY-GARZA- 647 AM CST THU JAN 30 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR LOCATIONS OF THE FAR SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS ON THE CAPROCK... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * WIND...FROM THE SOUTHWEST TO WEST AROUND 20 MPH AT THE 20 FOOT LEVEL WITH STRONGER GUSTS. * MINIMUM HUMIDITY...DROPPING TO AROUND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE <OCCURRING/IMMINENT>. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
1 follow-up statement
665 WWUS84 KLUB 302246 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 446 PM CST THU JAN 30 2014 TXZ021>023-027>030-033>036-039>042-310000- /O.CAN.KLUB.FW.W.0003.000000T0000Z-140131T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY- LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 446 PM CST THU JAN 30 2014 ...RED FLAG WARNING IS CANCELLED FOR THE FAR SOUTHERN TEXAS PANHANDLE AND THE SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. WINDS AT THE 20-FOOT LEVEL HAVE DIMINISHED BELOW 20 MPH...THEREFORE THE THREAT FOR CRITICAL FIRE WEATHER HAS ENDED. RELATIVE HUMIDITIES WILL BEGIN RISING ABOVE 15 PERCENT AFTER 6 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jan 30, 5:32 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jan 30, 5:32 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 532 AM CST THU JAN 30 2014 .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THIS TAF PERIOD. BREEZY SW-W WINDS AT KLBB WITH SUSTAINED SPEEDS APPROACHING 20 KTS BY MIDDAY. A WEAK FRONT WILL MOVE INTO KCDS DURING THE DAY BRINGING A NERLY WIND SHIFT AND LIGHTER WIND SPEEDS. THERE MAY BE SOME LIGHT VSBY REDUCTIONS IN THE VICINITY OF KLBB DUE TO BLOWING DUST BUT CONFIDENCE TOO LOW TO INCLUDE IN TAF. WINDS WILL DECREASE BUT REMAIN SOMEWHAT BREEZY TONIGHT. EXTENSIVE CLOUD COVER EXPECTED TO REMAIN AT OR ABOVE 15K FT. && .PREV DISCUSSION... /ISSUED 328 AM CST THU JAN 30 2014/ SHORT TERM... EARLY MORNING UPPER-AIR OBS AND SATELLITE IMAGERY SHOWED QUITE A BIT OF UPPER-TROPOSPHERIC MOISTURE STREAMING ACROSS THE ROCKIES AND DESERT SW...SPILLING INTO THE HIGH PLAINS. THIS COINCIDES WITH A STRONG UPPER-LEVEL JET MOVING SEWD THROUGH THE CENTRAL ROCKIES. CLOSER TO THE SFC...A STRONG LOW-LEVEL JET HAS DEVELOPED ACROSS NW TX AND AS A RESULT MUCH OF THE FAR SRN TX PANHANDLE WAS EXPERIENCING 20 TO 30 MPH WINDS WITH THE WTXM SITE AT CAPROCK CANYONS SHOWING GUSTS INTO THE MID 40S AT 230 AM. WHILE THE LLJ WILL BEGIN TO DIMINISH LATER THIS MORNING...WE ARE EXPECTED BREEZY SW WINDS THROUGHOUT MUCH OF THE DAY AS A DEEP LOW-PRESSURE TROUGH EXTENDING FROM THE DAKOTAS SWWD INTO ERN NM THIS MORNING SHIFTS SEWD. THE MORNING GUIDANCE HAS ACTUALLY COME DOWN ON FCST WIND SPEEDS...WHICH SEEMS PLAUSIBLE AS THE MAX GRADIENT SHIFTS SE AND ALSO PERHAPS SOME REDUCTION DUE TO THE CONSIDERABLE CLOUD COVER. THE WIND SPEEDS WILL RANGE FROM 15 TO 25 MPH WITH GUSTS INTO THE 30S THROUGH THE AFTERNOON. THE EXCEPTION WILL FOUND ACROSS THE FAR SE TX PANHANDLE AND NRN ROLLING PLAINS...WHERE A WEAK FRONT WILL SLIP IN DURING THE AFTERNOON BRINGING A WIND SHIFT TO THE E-NE...AND MUCH LIGHTER WIND SPEEDS. TEMPERATURES WILL REALLY JUMP UP...AND WE ARE EXPECTING AFTERNOON HIGHS IN THE 70S FOR MOST OF THE AREA. THE WINDS WILL PROBABLY NOT STRONG ENOUGH TO LOFT WIDESPREAD BLOWING DUST AND WE WILL LEAVE BLDU OUT OF THE FORECAST FOR NOW. WE WILL HAVE TO DEAL WITH FIRE WEATHER CONCERNS AS DISCUSSED BELOW. THAT FRONT IS EXPECTED TO STALL OUT THIS EVENING...WITH CONTINUED DRY WESTERLY BREEZES ACROSS THE CWFA. THIS SHOULD KEEP TEMPS ON THE MILD SIDE...WITH LOWS MAINLY IN THE 30S TO LOWER 40S. LONG TERM... THE STALLED OUT FRONT WILL CONTINUE TO LINGER ACROSS THE AREA ON FRIDAY CREATING A STRONG TEMPERATURE CONTRAST FROM NORTHEAST TO SOUTHWEST. THIS FRONT WILL GET AN EXTRA NUDGE ON SATURDAY PUSHING THROUGH THE ENTIRE FA WITH A 1036MB SURFACE RIDGE FILLING INTO THE CENTRAL PLAINS. THE NEXT CHANCE OF PRECIPITATION WILL COME FROM A SHORT WAVE CURRENTLY OVER BRITISH COLUMBIA. THIS SHORT WAVE WILL WEAKEN CONSIDERABLY BY THE TIME IT WILL REACH WEST TEXAS ON SUNDAY. LIFT WILL SPREAD OVER THE AREA ON SUNDAY WITHIN AN ENTRANCE REGION OF AN UPPER LEVEL JET. WEAK ISENTROPIC UPGLIDE WILL COMPLIMENT THE UPPER LIFT. HOWEVER, THE NEAR SURFACE AIR WILL REMAIN FAIRLY DRY. PRECIPITATION TYPE LOOKS TO BE PROBLEMATIC EVEN THIS FAR OUT IN THE FORECAST. MODELS ARE INDICATING SOME TYPE OF WINTRY MIX ON SUNDAY BEFORE COLDER AIR SWEEPS IN ALOFT LATE ON SUNDAY. THE REGION WILL SEE ADDITIONAL CHANCES OF PRECIPITATION ON TUESDAY WITH ANOTHER SHORT WAVE FOLLOWING THE ONE ON SUNDAY. THE LATEST TRENDS ARE LESS OPTIMISTIC SHOWING A FASTER AND LESS DEEP WAVE. MOISTURE WOULD HAVE MORE TROUBLE RETURNING WITH AREAS EAST FAVORED FOR PRECIPITATION. AFTER TUESDAY, A STRONGER SURFACE RIDGE WILL MOVE INTO THE CENTRAL US KEEPING TEMPERATURES BELOW SEASONAL AVERAGES THROUGH LATE NEXT WEEK. FIRE WEATHER... IT IS A DIFFICULT FIRE WEATHER FORECAST FOR TODAY...AS MODELS HAVE TRENDED LESS WINDY AND WITH A BIT MORE SURFACE MOISTURE...PUTTING INTO QUESTION THE EXTENT AND DURATION OF RED FLAG CONDITIONS THIS AFTERNOON. A BELT OF 30 TO 40 KT 700 MB WINDS WILL EXTEND ACROSS THE AREA...WHILE VERY WARM TEMPS...ABOUT 15 TO 20 DEGREES ABOVE NORMAL...WILL CONTRIBUTE TO LOW RH VALUES. THE ACTUAL RH VALUES ARE SOMEWHAT IN QUESTION...GUIDANCE MOISTENS THE ATMOSPHERE DURING THE DAY...MIXING FROM ABOVE AS THE NEAR SURFACE AIR IS VERY DRY...BUT THE PROGGED DEWPOINTS OF 20S TO LOWER 30S SEEM TOO HIGH...WITH TEENS TO LOW 20S DEEMED MORE LIKELY. TRENDING THE DEWPOINTS LOWER WILL SUPPORT CRITICAL RH VALUES ACROSS MOST OF THE CAPROCK THIS AFTERNOON. COMBINED WITH THE CURED FUELS...THIS SHOULD RESULT IN RED FLAG CONDITIONS AND WE WILL UPGRADE THE FIRE WX WATCH TO A RED FLAG WARNING...ALSO EXTENDING IT A BIT FARTHER EAST INTO FLOYD AND CROSBY COUNTIES. A COLD FRONT WILL STALL OUT OVER THE REGION FROM THE SOUTHWESTERN TEXAS PANHANDLE THROUGH THE SOUTHERN ROLLING PLAINS. AREAS SOUTH OF THIS BOUNDARY, IN THE SOUTH PLAINS, WILL SEE ELEVATED FIRE WEATHER CONDITIONS DUE TO VERY WARM TEMPERATURES AND BREEZY SURFACE WINDS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 73 40 70 31 48 / 0 0 0 0 10 TULIA 73 37 68 31 46 / 0 0 0 0 10 PLAINVIEW 74 37 70 33 48 / 0 0 0 0 10 LEVELLAND 75 40 74 36 55 / 0 0 0 0 10 LUBBOCK 76 41 74 37 52 / 0 0 0 0 0 DENVER CITY 75 40 77 39 59 / 0 0 0 0 0 BROWNFIELD 74 40 74 38 57 / 0 0 0 0 0 CHILDRESS 72 33 57 31 46 / 0 0 0 0 0 SPUR 73 38 70 35 52 / 0 0 0 0 0 ASPERMONT 73 42 74 37 54 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>030-033>036-039>042. && 33
Hazardous weather outlook, Jan 30, 5:42 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 542 AM CST THU JAN 30 2014 TXZ021>044-311145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 542 AM CST THU JAN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT VERY WARM TEMPERATURES WILL COMBINE WITH STRONG WINDS TO CREATE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY WARM TEMPERATURES AND DRY AIR WILL COMBINE TO CREATE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY AFTERNOON FOR AREAS ON THE CAPROCK.
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.